Equidistribution of dilated curves on nilmanifolds

Bryna Kra, Nimish A. Shah, Wenbo Sun

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


Generalizing classic results for a family of measures in the torus, for a family (μt)t≥0 of measures defined on a nilmanifold X, we study conditions under which the family equidistributes, meaning conditions under which the measures μt converge as t→∞ in the weak* topology to the Haar measure on X. We give general conditions on a family of measures defined by a dilation process, showing necessary and sufficient conditions for equidistribution as the family dilates, along with conditions such that this holds for all dilates outside some set of density zero. Furthermore, we show that these two types of equidistribution are different.

Original languageEnglish (US)
Pages (from-to)708-732
Number of pages25
JournalJournal of the London Mathematical Society
Issue number3
StateAccepted/In press - Jan 1 2018

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Equidistribution of dilated curves on nilmanifolds'. Together they form a unique fingerprint.

Cite this